Jump to content
ร—
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

22 minutes ago, mousecat88 said:

I have an ulcer and my surgeon said it is completely fine and won't affect it at all. He said the chances are so slim with the topicals; nothing like the orals. I mean, two doctors have said it was fine so I think that counts as two opinions, lol. I haven't used it though because I haven't needed it. You shouldn't be that scared of ulcers; they are treatable and manageable. I've had one the last 7 weeks and I'm fine. Actually trained me to follow the diet better than if I didn't have it, tbh.

We'll see. I have a painful bone spur on my heel which I use the gel for and I wonder how I'll be able to manage that pain once I have surgery. My doc is very adamant about NO NSAIDS so I guess I'll be looking for creative solutions

Share this post


Link to post
Share on other sites
Midol has caffeine. My program is a no caffeine before and never again after surgery. This was a point pushed at every class at least 4 or 5 times an hour. We are asked every time was see the NUT, PA or Doctor about caffeine.

Share this post


Link to post
Share on other sites

I am worried about this too. These days doctors pretty much refuse to give you narcotic pain relief except in very extreme circumstances, and Tylenol doesn't cut it for extreme pain. I had a terrible toothache and they refused to give me anything even knowing I had surgery and could not take NSAIDs. I was happy that I had leftover meds from my surgery (I really didn't need much for that) and took one when my tooth pain became unbearable.

Share this post


Link to post
Share on other sites
2 hours ago, kimberlymi said:

Midol has caffeine. My program is a no caffeine before and never again after surgery. This was a point pushed at every class at least 4 or 5 times an hour. We are asked every time was see the NUT, PA or Doctor about caffeine.

Dumb question: What's the problem with caffeine?

Share this post


Link to post
Share on other sites
Irritates your stomach lining and is also a diuretic. Hard to count up fluidic you're peeing non-stop.

Share this post


Link to post
Share on other sites
Just now, Frustr8 said:

Irritates your stomach lining and is also a diuretic. Hard to count up fluidic you're peeing non-stop.

I should've known that answer LOL Well I have a problem...for nearly 2 years, every morning I take one Vivarin when my alarm goes off. It's 200mg of caffeine and my coffee replacement...and the only thing that makes getting out of bed bearable...oh man :(

Share this post


Link to post
Share on other sites
5 hours ago, kimberlymi said:

Midol has caffeine. My program is a no caffeine before and never again after surgery. This was a point pushed at every class at least 4 or 5 times an hour. We are asked every time was see the NUT, PA or Doctor about caffeine.

Same here. They were very clear that we are not to consume any caffeine for at least a year but it would be best to just give it up completely. No coffee, even caffeine free. Iโ€™ve been drinking Coffee substitute and itโ€™s been ok though I do get an occasional Headache from giving up caffeine

Share this post


Link to post
Share on other sites
Wow mine was only for 30 days postop no caffeine. I do flavored teas and at work I do half decaf half reg and use caramel Protein Drink as a Creamer

Share this post


Link to post
Share on other sites
On 12/18/2018 at 17:37, Kimmie K said:





I should've known that answer LOL Well I have a problem...for nearly 2 years, every morning I take one Vivarin when my alarm goes off. It's 200mg of caffeine and my coffee replacement...and the only thing that makes getting out of bed bearable...oh man :(


I only got off caffeine for about a month before and after my surgery (I think). I drink 3-4 oz. of coffee with skim milk and get in extra Water. Nothing bad has happened to me, my surgeon said the caffeine ban was to make it easier to diagnose complications, and I havenโ€™t had any. Itโ€™s risky behavior, but I just couldnโ€™t function without it.

Share this post


Link to post
Share on other sites
I was like you and took Advil regularly. I have not needed it since surgery except a couple times and it wasnโ€™t bad. With losing weight and being more active, my cramps are not near as bad. I would recommend getting a hood heating pad and taking hot showers. Also Iโ€™ve started getting a pedicure once a month and the foot rubs really help with the cramps! I thought my life would be over without Advil but I havenโ€™t taken it or any substitute. Sometimes the things we worry about beforehand are non issues once we are post-op. Good luck!!

Share this post


Link to post
Share on other sites

Update on the topical Diclofenac. My right knee, hip, and ankle were murdering me a bit ago and I applied some to my knee and ankles and the topical NSAID actually helped some. Nothing like pounding prescription NSAIDS or 2400mg of Ibuprofen... but it did provide some relief! First time since surgery I've had a flareup.

Sent from my SM-G930R4 using BariatricPal mobile app

Share this post


Link to post
Share on other sites

Does the no-NSAIDs apply to gastric sleeve patients or only bypass? I didn't know about any of this! o.o

Share this post


Link to post
Share on other sites
Both ,although I believe RnY bypass more. The more you learn the more you need to learn, only the outside world thinks this is the "Easy Way Out", we, who have done,or are doing it know BETTER!

Share this post


Link to post
Share on other sites
5 hours ago, Frustr8 said:

Both ,although I believe RnY bypass more. The more you learn the more you need to learn, only the outside world thinks this is the "Easy Way Out", we, who have done,or are doing it know BETTER!

Oh yeah, this is going to be a huge problem. I take Voltaren XR right now for chronic pains, and it's just about the only thing that's halfway working. :( I've tried Tramadol as well, and it had no effect on me, even with a large dose (which I was already wary of taking to begin with since the drug can be problematic.)

I'm having the sleeve done (not bypass) and wasn't informed of this at all, regarding NSAIDs. I have another pre-op appointment on Jan. 9th though where I can bring this up to discuss.

Share this post


Link to post
Share on other sites
Maybe you will be like my buddy Mousecat(๐Ÿญ๐Ÿบ) and as long as it is bypassing your intestinal system it will be okay.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

ร—